Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 12, 2015, 1:52 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 1:52 PM MDT (19:52 UTC)
- Expired
- Jul 12, 2015, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS54 KEPZ 121952
FFWEPZ
NMC035-122245-
/O.NEW.KEPZ.FF.W.0022.150712T1952Z-150712T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 445 PM MDT
* AT 151 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN TWO AND THREE INCHES OF
RAIN HAVE LIKELY ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
OTERO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3326 10532 3307 10532 3308 10565 3327 10565
$$1 follow-up statement
152 WGUS74 KEPZ 122137 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 337 PM MDT SUN JUL 12 2015 NMC035-122146- /O.CAN.KEPZ.FF.W.0022.000000T0000Z-150712T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO NM- 337 PM MDT SUN JUL 12 2015 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL OTERO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND WHILE SOME LIGHT RAIN CONTINUES...FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3326 10532 3307 10532 3308 10565 3327 10565 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:31 AM MDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jul 12, 3:31 AM MDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 AM MDT SUN JUL 12 2015 .SYNOPSIS... SOMEWHAT DRIER AND HOTTER WEATHER WILL BE IN PLACE FOR THE NEXT SEVERAL DAYS. THUNDERSTORMS THE NEXT TWO OR THREE DAYS WILL BE MOST LIKELY TOWARD THE ARIZONA BORDER AND OVER THE HIGHER MOUNTAINS...OTHERWISE EXPECT ONLY ISOLATED ACTIVITY AT BEST OVER THE LOWLANDS. BY TUESDAY EVENING THE UPPER HIGH RESPONSIBLE FOR THE DRIER AND HOTTER WEATHER MAY SHIFT BACK TO THE EAST A LITTLE...WHICH WOULD INCREASE THUNDERSTORM CHANCES AREA WIDE THOUGH CERTAINLY NOT TO THE LEVELS OF RECENT DAYS. && .DISCUSSION... LOOKS LIKE THE UPPER HIGH SHIFTED WEST ON SCHEDULE AFTER ALL...WITH SATURDAY MUCH QUIETER CONVECTION-WISE THAN THE PREVIOUS SEVERAL DAYS. EVEN THOUGH THE ATMOSPHERE WILL HAVE HAD TIME TO RECOVER FROM FRIDAY'S CONVECTIVE OUTBREAK...STILL NOT EXPECTING MUCH IN THE WAY OF STORMS TODAY DUE TO THE UPPER HIGH STRENGTHENING SOMEWHAT OVER OUR AREA. THE EXCEPTION WOULD BE WEST OF THE CONTINENTAL DIVIDE...CLOSER TO THE MONSOON PLUME WHICH HAS BEEN SHOVED WESTWARD. THIS PATTERN SHOULD HOLD THROUGH TUESDAY. EARLIER MODEL RUNS INDICATED A SHORT WAVE RIDING OVER THE RIDGE BY MIDWEEK WHICH WOULD RELAX SUPPRESSION FROM THE UPPER HIGH AND BRING STORM CHANCES BACK AREA WIDE FOR A COUPLE OF DAYS...THOUGH NOT TO A GREAT EXTENT. THE LATEST RUNS STILL SHOW THIS BUT THE 00Z GFS ACTUALLY PUSHES THE UPPER HIGH FURTHER EAST THROUGH FRIDAY BEFORE BRINGING IT BACK NEXT WEEKEND. THAT WOULD BE A WETTER PATTERN THAN CURRENTLY EXPECTED. NOT FULLY BUYING INTO IT... ESPECIALLY SINCE THE 00Z ECM MOVES THE UPPER HIGH THE OTHER DIRECTION TO OUR WEST. INCREASED POPS A LITTLE TUE NIGHT THROUGH FRI OVER REMAINDER OF AREA BUT ONLY SUBTLY...WHILE KEEPING THE WESTERN THIRD SOMEWHAT ACTIVE. AFTERNOON TEMPS SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE FORECAST PERIOD WITH TRIPLE DIGITS MOST OF THE DAYS AFTER MONDAY. THE DIFFERING POSITIONS OF THE UPPER HIGH BASED ON THE MODEL RUNS MENTIONED ABOVE WILL HAVE GREAT IMPLICATIONS ON THE MOISTURE INPUT (AND ACTUAL TRACK) OF FUTURE HURRICANE DOLORES. BIG DIFFERENCES AT THIS POINT...BUT IN EITHER CASE THE TROPICAL MOISTURE SURGE STAYS WEST OF OUR AREA. IT WILL BE SOMETHING TO WATCH OVER THE COMING WEEK BECAUSE IF THE UPPER HIGH STAYS FURTHER EAST THAT MOISTURE COULD IMPACT US STARTING NEXT WEEKEND. NOT LIKELY AT THIS POINT WITH ARIZONA BEING A BETTER TARGET. && .AVIATION...VALID 12/12Z-13/12Z. GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AT ALL TAF SITES WITH P6SM FEW- SCT060-080 SCT-BKN120-140. ISO-SCT VRB25G35KT 4SM TSRAGS BKN040-060CB WESTERN AREAS 18Z THROUGH 04Z WITH BRIEF MVFR CONDITIONS POSSIBLE WITH HEAVIER STORMS. OUTSIDE OF STORMS SFC WINDS GENERALLY LESS THAN 12 KTS. .FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD WEST OVER THE AREA BRINGING WARMER DAYTIME TEMPS AND SOMEWHAT LESSER RAIN CHANCES. HOWEVER THE CHANCE FOR WETTING RAIN WILL NOT COMPLETELY DISAPPEAR AS ENOUGH LOW LEVEL MOISTURE WILL LINGER TO ALLOW FOR ISOLATED TO SCATTERED STORM DEVELOPMENT THE NEXT FEW AFTERNOONS...ESPECIALLY WEST OF THE CONTINENTAL DIVIDE. STORMS WILL FAVOR THE HIGHER TERRAIN BUT COULD ALSO DRIFT OVER LOWLAND LOCATIONS AT TIMES. WITH THE INCREASE IN TEMPS...MIN RH VALUES WILL BE TRENDING DOWNWARD. IN GENERAL MIN RH VALUES AROUND 20 PERCENT LOWLANDS AND AROUND 40 PERCENT MOUNTAINS ARE EXPECTED TODAY WITH VALUES DROPPING BY 5 TO 10 PERCENT IN THE DAYS TO FOLLOW. LOOK FOR LOFTY MIXING HEIGHTS UNDER THE WARMING RIDGE...BUT EXPECT VENT RATES TO ONLY RUN IN THE FAIR TO GOOD RANGE FOR THE NEXT COUPLE OF DAYS DUE TO LIGHTER TRANSPORT WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 99 74 / 0 0 0 0 SIERRA BLANCA 93 68 96 69 / 0 0 0 0 LAS CRUCES 94 68 97 70 / 10 0 0 0 ALAMOGORDO 94 68 97 68 / 10 0 0 0 CLOUDCROFT 73 56 76 57 / 30 10 20 0 TRUTH OR CONSEQUENCES 92 68 94 69 / 20 20 10 10 SILVER CITY 84 63 87 64 / 30 30 20 20 DEMING 94 68 97 70 / 10 0 10 20 LORDSBURG 94 67 96 68 / 30 20 0 10 WEST EL PASO METRO 97 73 100 74 / 0 0 0 0 DELL CITY 96 68 99 69 / 0 0 0 0 FORT HANCOCK 96 72 99 72 / 0 0 0 0 LOMA LINDA 92 69 94 70 / 0 0 0 0 FABENS 97 71 100 72 / 0 0 0 0 SANTA TERESA 95 71 98 72 / 0 0 0 0 WHITE SANDS HQ 95 70 98 70 / 0 0 0 0 JORNADA RANGE 94 67 97 68 / 10 0 0 0 HATCH 94 67 97 68 / 10 0 10 0 COLUMBUS 94 69 97 70 / 10 0 0 20 OROGRANDE 94 71 97 71 / 0 0 0 0 MAYHILL 82 58 85 60 / 30 10 10 10 MESCALERO 82 57 86 58 / 30 10 20 0 TIMBERON 82 58 85 60 / 30 10 10 0 WINSTON 84 60 86 61 / 30 30 30 20 HILLSBORO 90 64 93 65 / 20 20 20 10 SPACEPORT 93 67 95 68 / 20 10 0 10 LAKE ROBERTS 84 59 87 60 / 30 30 40 10 HURLEY 88 64 90 65 / 20 20 20 20 CLIFF 92 64 94 66 / 30 30 20 10 MULE CREEK 90 62 94 65 / 40 40 20 20 FAYWOOD 89 64 91 65 / 20 20 20 20 ANIMAS 94 67 96 68 / 30 30 20 30 HACHITA 94 67 96 67 / 20 20 10 20 ANTELOPE WELLS 92 65 95 67 / 20 20 30 30 CLOVERDALE 89 65 92 66 / 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT
Hazardous weather outlook, Jul 12, 11:42 AM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1142 AM MDT SUN JUL 12 2015 NMZ401>408-414>416-131745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1142 AM MDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS. MAIN THREATS WIND GUSTS OF 45 TO 60 MPH POSSIBLE...STRONGEST OVER THE BOOTHEEL. HEAVY RAINFALL AND LOCAL FLOODING POTENTIAL ALSO EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE. AS MOISTURE SLIGHTLY DECREASES...FLOODING POTENTIAL WILL ALSO DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ409>413-417-TXZ418>424-131745- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1142 AM MDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS. MAIN THREATS ARE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOSTLY ISOLATED THUNDERSTORMS EACH DAY...PERHAPS INCREASING TO SCATTERED COVERAGE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
In the hours before
Special weather statement, Jul 12, 1:00 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
100 PM MDT SUN JUL 12 2015
NMZ415-416-122000-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS
BELOW 7500 FEET-
100 PM MDT SUN JUL 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OTERO COUNTY...
AT 1259 PM MDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF ELK
SILVER...OR 14 MILES EAST OF MESCALERO...MOVING NORTH AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APACHE SUMMIT AND LAKE MESCALERO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3310 10542 3305 10560 3330 10573 3331 10569
3330 10547
TIME...MOT...LOC 1859Z 162DEG 7KT 3316 10553The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:01 PM MDT | Special Weather Statement | EPZ | Grant | 59 min |
| Jul 12, 1:00 PM MDT | Special Weather Statement | EPZ | 60 min | |
| Jul 12, 1:06 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 29 min |
| Jul 12, 1:23 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 12, 2:10 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 12, 2:15 PM MDT | Special Weather Statement | EPZ | 60 min | |
| Jul 12, 2:21 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 54 min |
| Jul 12, 2:27 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Jul 12, 3:29 PM MDT | Special Weather Statement | EPZ | Hidalgo | 61 min |
| Jul 12, 3:33 PM MDT | Areal Flood Advisory | EPZ | Sierra | 117 min |
| Jul 12, 3:40 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 12, 4:24 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 12, 4:29 PM MDT | Special Weather Statement | EPZ | 61 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.